Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ke87

Antibiotics before Accutane?

Recommended Posts

My acne is pretty bad, but I haven't tried antibiotics yet. Going to the doctor on friday and I'm wondering if I should give antibiotics a try first or just ask if he can put me on accutane? I mean there is almost 100% chance that accutane will work, so why not just try that instead of wasting my time on antibiotics if they dont work?

I'm tired of this shit...

What do you think?

Share this post


Link to post
Share on other sites

u might not have to put urself through some serious side effects.......but you're you and its your decision anyway....sure you'll be fine

Share this post


Link to post
Share on other sites

If you haven't been to the derm before, he/she will probably put you on a bunch of other stuff before accutane, so you may not have a choice. If you do have a choice, and you've tried other stuff to no avail, and you're skin is pretty bad, and you're willing to put up with the side affects, I'd go straight to accutane.

Share this post


Link to post
Share on other sites

Been there once before, he put me on azelaic acid to see if it would work. Been using it for five weeks and its done nothing :/ But he will probably recommend antibiotics...

Share this post


Link to post
Share on other sites

Antibiotics are typically used first, Accutane last.

Some people think its a waste, and the derm should just go straight to Accutane, but I think that is premature.

Antibiotics work great for a lot of people, not severe cases, but in most cases, people with mild acne but consistant acne (meaning it keeps coming back with normal over the counter solutions), will go on antibiotics for about 2-3 months, then go back to topicals, and it works great to keep acne away.

A good way to test antibiotics, this is what I suggest to patients, is that if you are on a antibiotic, such as Tetra or Mino, take the pill twice a day, for 7 days, while using a topical solution, such as Dalacin, then after 7 days, just go on the Dalacin, to see how it works without the pill. If you feel as if some zits are coming on, start taking the pills again. Experiment with this, and once you're done you're course of antibiotics, don't rush to get more, but still with just the topical Dalacin, and see if it keeps you're acne under control.

If it does, then I see its working fine for them. If the acne just comes back all together, then I would probably recommend Accutane.

But keep in mind, Accutane has much more side effects, and it does not cure acne, it helps more for the long term, I've seen it work for a year, two, some even more. It all depends. But in a lot of cases, some people have to take it a couple more times. People with chest or back acne also are more likely to have to have more courses of Accutane.

Get a great doctor to subscribe you Accutane, as they will have to follow you're progress closely.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×